Flood, Clark
- When
- July 27, 8:00 AM CST to July 31, 11:59 PM CST
- Where
- Clark County, 1.38 mi N of Alexandria to 3.93 mi SW of Gregory Lndg
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.390, -91.470
Heavy rains during the fourth week of July resulted in moderate flooding on the Mississippi River from Rock Island to Gregory Landing. 36 feet around 1 pm July 30.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rains during the fourth week of July resulted in moderate flooding on the Mississippi River from Rock Island to Gregory Landing.
At Keokuk, it crested around 18.2 feet around 7 pm July 29.|At Gregory Landing, it crested around 19.36 feet around 1 pm July 30.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 27, 2:02 AM CST, 5 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 AM CDT TUE JUL 27 2010 .SYNOPSIS... HIGH PRESSURE IS LOCATED OVER THE GREAT LAKES...WITH LOW PRESSURE IN THE WESTERN PLAINS. WINDS ARE NOW LIGHT SOUTHEAST TO SOUTH OVER THE CWA...RESULTING IN A SLIGHT INCREASE IN DEWPOINTS OVER THE PAST FEW HOURS. THE MISSISSIPPI VALLEY CONTAINS AN UNORGANIZED CONVECTIVE DEBRIS FILLED AIRMASS...CAPABLE OF AN ISOLATED SHOWER OR STORM AT JUST ABOUT ANY TIME. && .SHORT TERM...TODAY AND TONIGHT... A COLD FRONT WILL SLOW APPROACH IOWA BY LATE TONIGHT. SOUTH TO SOUTHWEST WINDS WILL BLOW AHEAD OF IT TODAY AND TONIGHT...CONTINUING THE INCREASE IN MOISTURE. DEWPOINTS WILL BE NOTABLY HIGHER BY THIS AFTERNOON AND TONIGHT...RESULTING IN A HOT AND HUMID AFTERNOON FOR AT LEAST THE WESTERN 1/2. TONIGHT...UNDER SOME CIRRUS DEBRIS CLOUDS...AND PERSISTENT COUPLED SOUTHWEST WINDS...WE SHOULD REMAIN WARM AND HUMID. TEMPERATURES THIS AFTERNOON SHOULD TOP OUT IN THE UPPER 80S TO LOWER 90S...THE RESULT OF MIXING TO JUST ABOUT 900MB WITH PARTIAL SUN. IF WE ARE MOSTLY SUNNY...VS THE FORECAST PARTLY CLOUDY...WE COULD REACH THE 92-94 RANGE CWA WIDE. AN ISOLATED SHOWER OR STORM IS POSSIBLE AROUND AND JUST AFTER PEAK HEATING...ROUGHLY IN THE 3 PM TO 6 PM WINDOW. THIS WILL BE UNORGANIZED AS WAS THE CASE YESTERDAY. TONIGHT...A MATURE MCS SHOULD PASS OVER MN/WI. MESOSCALE MODELS AND CONCEPTUAL MCS EVOLUTION SUGGEST THAT THIS SHOULD SPREAD INTO THE FAR NORTH TOWARDS SUNRISE WEDNESDAY. I WILL BUMP UP TO SLIGHT CHANCE NORTH OF HIGHWAY 30 FOR VERY LATE TONIGHT. ..ERVIN.. .LONG TERM...WEDNESDAY THROUGH MONDAY... PRIMARY FOCUS IS ON THUNDERSTORMS WITH COLD FRONTAL PASSAGE WEDNESDAY. POOR RUN TO RUN CONSISTENCY IN MODELS CONTINUES A LOW CONFIDENCE FORECAST FOR THE WEEKEND...WHICH IS NOW TRENDING TOWARD COOLER AND LESS ACTIVE. 00Z MODELS HAVE CONTINUED TO SPEED UP THE TIMING OF THE FRONTAL PASSAGE. NEAR MODEL CONSENSUS AND SREF INDICATES THE COLD FRONT ROUGHLY FROM SE WI TO W CENTRAL IA AT 12Z...DROPPING SOUTH TO HWY 34 CORRIDOR TOWARD 18Z. AS MENTIONED IN SHORT TERM DISCUSSION...AN MCS ALONG AND AHEAD OF THE BOUNDARY...LIKELY IN DECAYING MODE...MAY BE DROPPING SOUTH INTO THE HWY 20 CORRIDOR AS THE DAY BEGINS. ASSOCIATED CLOUD COVER MAY ENVELOP MUCH OF THE FORECAST AREA...HOLDING TEMPERATURES DOWN SOME AND LIMITING LOW LEVEL INSTABILITY. AT THE SAME TIME...BOTH LOW LEVEL AND DEEPER LAYER SHEAR IS RATHER UNIMPRESSIVE THROUGH THE DAY...SO THE POTENTIAL FOR SEVERE STORMS DEVELOPING DURING THE DAY ALONG AND AHEAD OF THE ADVANCING COLD FRONT IS RATHER LIMITED. PROGGED PW VALUES UP TO 150 PERCENT MAY LEAD TO SOME HEAVY RAINFALL RATES...BUT PROGRESSIVE NATURE SHOULD PREVENT HEAVY RAINFALL AMOUNTS AND LIMIT FLASH FLOOD THREAT AND HAVE KEPT QPF LOW. HAVE ADJUSTED POPS UPWARD TO JUST BELOW LIKELY...CENTERED ON THE FRONTAL POSITION IN THE NORTH IN THE MORNING AND SOUTH BY AFTERNOON. WITH THE CLOUD COVER...ALSO LOWERED HIGHS SOME...TO MID 80S N TO AROUND 90 SOUTH. HIGH PRESSURE AND NW FLOW ALOFT FOLLOWS FOR COOLER AND A BIT LESS HUMID WEATHER THU AND THU NIGHT. A MID LEVEL SHORTWAVE IN THE NW FLOW AND MOISTURE RETURN AT H8 MAY TRIGGER THUNDERSTORMS FRI INTO FRI NIGHT AND HAVE BROUGHT IN CHANCE POPS. SATURDAY AND SUNDAY...ECMWF HAS SHIFTED TOWARD KEEPING THE WESTERN RIDGE IN PLACE WITH LOCAL NW FLOW IN PLACE...WHILE GFS HAS A MORE ZONAL MID LEVEL FLOW WITH EMBEDDED SHORTWAVES. BOTH HAVE WEAK SURFACE HIGH PRESSURE OVER THE REGION...BACKING AWAY FROM THE EARLIER INDICATIONS OF A FRONT STALLING IN THE AREA. HAVE LIMITED POPS TO SLIGHT THROUGHOUT WITH HIGHS NEAR LATE JULY NORMS...WHILE LINGERING LOW LEVEL MOISTURE KEEPS MINS NEAR TO ABOVE CLIMO. ..SHEETS.. && .AVIATION... FAIR WEATHER LOOKS TO CONTINUE OVER THE TAF SITES THROUGH THE PERIOD...WITH VFR CIGS AT TIMES THIS AFTERNOON WITH CUMULUS DEVELOPMENT AND A VERY SMALL CHANCE OF A SHOWER OR THUNDERSTORM AT MLI AND BRL. TONIGHT...8 KT SOUTHWEST WINDS ARE EXPECTED...WITH VFR SKIES. ..ERVIN.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/SHEETS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT TUE JUL 27 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-280945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 445 AM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN ISOLATED NON SEVERE THUNDERSTORM IS POSSIBLE TODAY DURING THE LATE AFTERNOON HOURS. LATE TONIGHT...A DISSIPATING COMPLEX OF THUNDERSTORMS MAY MOVE INTO LOCATIONS NORTH OF HIGHWAY 30 IN IOWA AND ILLINOIS. THIS DISSIPATING COMPLEX OF STORMS SHOULD NOT BRING A THREAT OF HEAVY RAIN OR SEVERE WEATHER. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY ALONG AND AHEAD OF A COLD FRONT THAT WILL DROP SOUTH ACROSS THE AREA. THE MAIN THREAT FROM THESE STORMS WILL BE BRIEF HEAVY RAINFALL. THERE IS A LOW POTENTIAL FOR SOME STORMS TO PRODUCE DAMAGING WIND GUSTS. THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN FRIDAY AND FRIDAY NIGHT. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. ERVIN
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252978.